MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/60/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/60/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430490
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 self-expandable stent system was selected for treatment of a 60mm long lesion in a tibial vessel.The stent was unable to be deployed in the lesion.Safety mechanism was unlocked, and the wheel was turned, but the stent appears to be stuck on the delivery system.The system was removed from the patient with stent still in place.
 
Additional Manufacturer Narrative
20-nov-2023 incorrect lot number was originally reported.Correct lot number is 01222568.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the distal end of the retractable shaft is located about 7 mm proximal to the device tip.The stent has partially been released by 27 mm.The distal portion of the retractable shaft is severely deformed (i.E., kinked and compressed) at several locations, indicating application of a pushing force despite meeting resistance.Outside of the deformed zones, the diameter of the retractable shaft complies with the specification.Inspection of the remainder of the device revealed no other damage or irregularity.The safety button at the handle was still in the locked position (i.E., has never been pressed down).The rotating wheel has never been turned.The introducer sheath used in the intervention was returned and identified as a 4f cordis brite tip.The inner diameter of the returned introducer sheath was measured 1.42 mm.Due to the state of the device, it could not be inserted through the returned introducer sheath or through a reference introducer sheath.Review of the production documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.During final inspection, the retractable shaft of every stent system undergoes visual inspection, and a 100 percent control of the retractable shaft diameter is performed.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The initially reported event could not be reconstructed.The cause for the observed defects is most likely related to a tolerance issue with the introducer sheath used in the intervention.

Brand Name
PULSAR-18 T3 5/60/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18152400
Report Number1028232-2023-05858
Device Sequence Number15451704
Product Code NIP
UDI-Device Identifier07640130446885
UDI-Public(01)07640130446885(17)2502
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model Number430490
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01222568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown